VA Health Care Question
by Captain P
I was wounded in 2004. It shattered my right shoulder and arm; it had to be reconstructed. I also had a TBI.
I have a crushed pituitary gland caused by cerebral fluid leaking into its space and crushing it, causing all types of hormone dysfunction. The gland will only get worse. VA Healthcare keeps telling me they do not treat hormone dysfunction.
It was bad enough to have destroyed my right shoulder. I also lost cognitive reasoning, short term memory and sexual function. I guess the V.A. forgot about the Quality of Life statement.
So I finally went on my own and had a consult with a group out of Florida that does hormone research. They took 20 vials of blood and took a look at everything that was wrong with a complete study of my hormones.
They want $2,700.00 every three months for the medication and continuing care. Why should I have to pay since my injury occurred in Iraq?
I'm looking for a way to pay for this treatment since the V.A. refuses to treat this problem. My Master's degree was on the subject of Hormone therapy in Males.
Captain P, PA-C, 65D, MS
Captain, please accept our sincerest thanks for your service to our country. We're so sorry to hear of your injuries.
We forwarded your question (without your name) to our local VA Healthcare system for a response.
They said, "There is not a medical problem type that the VA would not try to diagnose and treat. If there is a treatment available, the VA will try the treatment.
If the treatment is not available within the VA, then the VA will send the Veteran to a non-VA facility to receive the treatment.
Of course, the treatment has to be one that is scientifically proven to work (i.e., not experimental).
I would recommend the Veteran contact the OEF/OIF Patient Advocate at the VA medical center closest to him for assistance."
You can find the VA medical center closest to you on this VA list of facilities in Wisconsin.
Please let us know of your progress.
If you didn't find what you're looking for, use the search bar below to search the site: